MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRN II BCS BOX PREP GD SZ3-5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRN II BCS BOX PREP GD SZ3-5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74012575
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up or inspection, it was noticed that the screw holes directly behind part of the jrn ii bcs box prep gd sz3-5, where mat & batch are notated, has some kind of red substance worked into the screw holes.Hospital staff were unable to get it removed after several passes through sterilizer.Staff were concerned this posed a biohazard.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The returned device has foreign debris embedded in the threads holes rendering the device inoperable.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed item.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRN II BCS BOX PREP GD SZ3-5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11880925
Report Number1020279-2021-04655
Device Sequence Number14258855
Product Code JWH
UDI-Device Identifier00885556000991
UDI-Public00885556000991
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74012575
Device Catalogue Number74012575
Device Lot Number20GM04534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1